Did you know you can purchase naloxone at your local pharmacy without a prescription?
Naloxone is a prescription medication that can reverse an overdose that is caused by an opioid drug. When administered during an overdose, naloxone blocks the effects of opioids on the brain and restores breathing long enough for emergency medical services to arrive.
If you suspect an overdose, call 911.
Signs of an overdose:
- Slow or no breathing
- Pale/clammy face
- Blue lips or toes/fingernails
- Slow or no pulse
- Snoring or gurgling
- Unresponsive (or unresponsive to sound/touch)
Naloxone has no potential for abuse. If it is given to a person who is not experiencing an opioid overdose, side effects are rare. If naloxone is administered to a person who is experiencing an opioid overdose, it can produce withdrawal symptoms.
Naloxone does not reverse overdoses that are caused by non-opioid drugs.
If you'd like more information or would like to talk about your questions, click on Live Chat, call (855) 581-8111 or text (855) 895-8398.